Texas, 2007Flash Flood in Texas, July 26, 2007
July 26, 2007 · NWS EWX · 1 event in 1 county or zone
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon of July 26.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon of July 26.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 26, 11:52 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 26, 11:52 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 PM CDT THU JUL 26 2007
.AVIATION...
A MOIST AIRMASS WILL MAINTAIN MULTIPLE LAYERS OF CLOUDS THROUGH
THE ENTIRE FORECAST PERIOD. MVFR CIGS WILL LIFT TO MOSTLY VFR BY
20Z, THEN LOWER TO MVFR BY 04Z WITH IFR POSSIBLE AFTER 06Z. IFR
CIGS/VSBYS ARE LIKELY IN PRECIPITATION. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH 00Z, THEN A
BRIEF LULL BETWEEN 00Z AND 04Z, THEN NUMEROUS TO WIDESPREAD AREAS
OF RAIN AND SHOWERS WITH SCATTERED THUNDERSTORMS DEVELOPING AFTER
04Z ESPECIALLY ALONG AND EAST OF A COT TO JCT LINE. SE TO E WINDS
OF 5 TO 15 KTS WILL PREVAIL WITH SOME GUSTS TO 35 KTS IN AND NEAR
THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 1044 AM CDT THU JUL 26 2007/
UPDATE...NEW NAM MODEL THIS MORNING HAS US CONCERNED. MODEL SHOWS
NEAR PERPENDICULAR FLOW (TO THE ESCARPMENT) IN THE LOWER LEVELS BY
LATE TONIGHT WITH SOURCE REGION FROM THE DEEP SOUTHWEST GULF. COMBINED
WITH DYNAMICS ALOFT IN THE ALREADY TROPIC-LIKE ATMOSPHERE, HAVE
RAISED PROBABILITIES TONIGHT THROUGHOUT THE EASTERN HALF OF THE CWA
AND UPPED QPF AMOUNTS SIGNIFICANTLY ALONG THE ESCARPMENT. PERPENDICULAR
FLOW OF 30 TO 40 KTS AT THE 925 MB LEVEL IN THIS KIND OF ENVIRONMENT
LEADS US TO BELIEVE SERIOUS FLOOD PROBLEMS COULD DEVELOP ALONG THE
NORTHEAST SOUTHWEST ESCARPMENT FROM AUSTIN/GEORGETOWN AREA DOWN TO
SAN ANTONIO TONIGHT. UPDATED FORECASTS AND GRIDS OUT SOON.
PREV DISCUSSION... /ISSUED 635 AM CDT THU JUL 26 2007/
AVIATION...
SCATTERED TO NUMEROUS SHRA/TSRA WILL MOVE NORTHWARD ACROSS THE AREA
FROM THE COASTAL BEND. IFR/MVFR CIGS WILL PREVAIL THIS MORNING
WITH CONDITIONS LOWER IN THE HEAVY DOWNPOURS. OCCASIONAL VFR CONDITIONS
POSSIBLE TODAY BETWEEN THE CONVECTION. ONCE AGAIN THE CONVECTION
WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z WITH THE LOSS OF
DAYTIME HEATING AND REDEVELOP AFTER 07Z. A LIGHT TO MODERATE SOUTHEAST
LOW LEVEL FLOW IS FORECAST TODAY AND TONIGHT...WITH CONVECTIVE WIND
GUSTS OF 30 KTS POSSIBLE.
PREV DISCUSSION... /ISSUED 356 AM CDT THU JUL 26 2007/
DISCUSSION...
THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW
WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY
WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT
THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO
SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL
TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO
LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES
WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW
NORMAL.
BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW
FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING
TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND
REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL
WILL ALSO CLIMB TOWARD NORMAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 82 71 85 72 90 / 100 70 60 40 50
AUSTIN BERGSTROM INTL AIRPORT 81 70 84 71 89 / 100 70 60 50 50
DEL RIO INTL AIRPORT 86 73 89 75 93 / 50 60 40 50 40
SAN ANTONIO INTL AIRPORT 81 73 84 74 87 / 90 70 60 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
02/04
Hazardous weather outlook, Jul 26, 4:29 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT THU JUL 26 2007
TXZ171>173-183>194-202>209-217>225-228-271030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
529 AM CDT THU JUL 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED
SOILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY
INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO
DOMINATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 9:41 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
STREET FLOODING OLTORF AT HAVENSIDE.
0824 AM FLASH FLOOD 3 NW AUSTIN 30.34N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
0824 AM HEAVY RAIN 2 N HOLLYWOOD PARK 29.63N 98.48W
07/26/2007 M1.71 INCH BEXAR TX TRAINED SPOTTER
1.71 IN THE PAST 4 HOURS.
0937 AM HEAVY RAIN 3 ENE ROUND ROCK 30.53N 97.63W
07/26/2007 M0.78 INCH WILLIAMSON TX TRAINED SPOTTER
0.78 IN THE PAST HOUR.
0945 AM HEAVY RAIN 7 N AUSTIN 30.41N 97.75W
07/26/2007 E1.52 INCH TRAVIS TX TRAINED SPOTTER
1.52 IN THE PAST TWO HOURS.
0900 AM FLASH FLOOD AUSTIN 30.31N 97.75W
07/26/2007 TRAVIS TX FIRE DEPT/RESCUE
45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER
STREET FLOODED.
&&
DCLocal storm report, Jul 26, 9:54 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD 3 NW AUSTIN 30.34N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
0830 AM FLASH FLOOD 3 NE AUSTIN 30.34N 97.71W
07/26/2007 TRAVIS TX BROADCAST MEDIA
STREET FLOODING OLTORF AT HAVENSIDE.
0900 AM FLASH FLOOD AUSTIN 30.31N 97.75W
07/26/2007 TRAVIS TX FIRE DEPT/RESCUE
45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER
STREET FLOODED.
0900 AM HEAVY RAIN 2 N HOLLYWOOD PARK 29.63N 98.48W
07/26/2007 M1.71 INCH BEXAR TX TRAINED SPOTTER
1.71 IN THE PAST 4 HOURS.
0937 AM HEAVY RAIN 3 ENE ROUND ROCK 30.53N 97.63W
07/26/2007 M0.78 INCH WILLIAMSON TX TRAINED SPOTTER
0.78 IN THE PAST HOUR.
0945 AM HEAVY RAIN 7 N AUSTIN 30.41N 97.75W
07/26/2007 E1.52 INCH TRAVIS TX TRAINED SPOTTER
1.52 IN THE PAST TWO HOURS.
&&
DCLocal storm report, Jul 26, 10:27 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HEAVY RAIN 4 NNW AUSTIN 30.36N 97.78W
07/26/2007 M1.64 INCH TRAVIS TX ASOS
1.64 IN THE PAST HOUR.
&&
DCLocal storm report, Jul 26, 10:33 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD 3 NW AUSTIN 30.34N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
0830 AM FLASH FLOOD 6 NNW AUSTIN 30.39N 97.79W
07/26/2007 TRAVIS TX BROADCAST MEDIA
MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER
MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
0830 AM FLASH FLOOD 2 SSW AUSTIN 30.28N 97.76W
07/26/2007 TRAVIS TX BROADCAST MEDIA
STREET FLOODING OLTORF AT HAVENSIDE.
0840 AM FLASH FLOOD 12 NW AUSTIN 30.43N 97.89W
07/26/2007 TRAVIS TX BROADCAST MEDIA
RIVER PLACE BLVD AT STAATE HWY 2222 NEAR FOUR POINTS
DRIVE FLOODED.
0851 AM HEAVY RAIN 4 NNW AUSTIN 30.36N 97.78W
07/26/2007 M1.64 INCH TRAVIS TX ASOS
1.64 IN THE PAST HOUR.
0900 AM HEAVY RAIN 2 N HOLLYWOOD PARK 29.63N 98.48W
07/26/2007 M1.71 INCH BEXAR TX TRAINED SPOTTER
1.71 IN THE PAST 4 HOURS.
0937 AM HEAVY RAIN 3 ENE ROUND ROCK 30.53N 97.63W
07/26/2007 M0.78 INCH WILLIAMSON TX TRAINED SPOTTER
0.78 IN THE PAST HOUR.
0945 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/26/2007 E1.52 INCH TRAVIS TX TRAINED SPOTTER
1.52 IN THE PAST TWO HOURS.
&&
DCFlash Flood, Frio
- When
- July 26, 1:30 PM CST to 3:30 PM CST
- Where
- Frio County, Big Foot
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.050, -98.880
Thunderstorms in northeast Frio County dropped between 3 and 5 inches of rain in 2 hours, closing FM462 and FM472 due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49612.